Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy Hiv Onset Of Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Co-Infection with HCV and peripheral neuropathy problems - What to treat first

I have recently confirmed after after 2 neg test that I am pos for HIV/HCV in month 4. During this period I developed Trush that will not go away (Ny and chroz) and recently developed NP of my feet. My CD4 is very low at 320 for a newbie with very...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
If I understand you correctly, your doctor thinks that you recently acquired both HIV and HCV infections. If your HCV infection is acute, then your best chance at cure is with rapid initiation of therapy. However, with that said, there is no data to... Read more »

Newbie with peripheral neuropathy after only 4 months being poz

I read many of the posts and am confused regarding the onset of PN with and without meds. Everything points to advace HIV for my symptoms to appear. I just started to notice nummess on my feet and ankle and arms over the past 4 days. Mostly on my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
HIV-related peripheral neuropathy usually progresses slowly and is usually symmetric involving the toes/feet first before climbing to ankels and then up the legs. Many other conditions can cause similar symptoms so a good clinical evaluation is... Read more »

Peripheral Neuropathy?

Hello Doc,Thanks for your time. My question is about the possible onset of Peripheral Neuropathy. Im HIV+ and have been taking 600mg of Epzicom and Sustiva once a day since May 2007. Im undetectable and my cd4 is 585. Over the last week I have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Drug or HIV related peripheral neuropathy generally involves (usually in a somewhat symmetric manner) the toes/feet before involving the fingers/hands. Would be unusual to present as isolated right foot pain or involve the hands early on. Your HIV... Read more »

How to manage HIV drug induced peripheral neuropathy

I have been taking HIV meds close to 18 months now. I was on Triomune. Recently I started having peripheral neuropathy and the doctor changed the meds to truvada and nevirapine, but the tingling sensation in the feet wont just go.he has put me on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Treatment of peripheral neuropathy due to medications can be very frustrating--there often is no simple answer. Stopping offending medications (such as the stavudine in Triomune) is often critical. Recovery is variable and often very slow but... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »